Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Had brown string in bowel movement. Have rectal pain. Taking Metamucil. Cause?

I recently had 3 hemorrhoid all bandings done this past winter, the last one was done in January. Today I noticed a flat brown approx. 6-8 inches long flat brown string in my bowel movement . I take Metamucil every day and continue to have rectal pain on the left side of my bowel. Was wondering what could be the cause of this and should I be concerned?
Asked On : Wed, 13 Mar 2013
Answers:  1 Views:  241
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General Surgeon 's  Response

Thank you for the query.

This ling brown string can be a blood, undigested food or parasite. As you have also rectal pain, most likely this is blood string as you may suffer from rectal fissure or hemorrhoids which has become clotted.

However rectal pain sometimes can be caused by other pathology like rectal polyp or even colon cancer. That is why I suggest you to have at least rectosigmoidoscopy (or colonoscopy). Stool tests should be also performed.

For fissure treatment you should keep your stool soft (increase fiber rich products and mineral water intake, avoid fatty foods), do not push hard on stool, use prescription free suppositories for hemorrhoids. Rectal area should be kept clean and dry. Wash your rectum after every stool.
You may ask your doctor about Nitroglycerin gel. Sitz baths with Quercus Cortex can help as well.

Hemorrhoids can be treated same way excluding Nitroglycerin gel.

Hope this will help.
Answered: Wed, 13 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor